What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 26, 1:25 PM EST, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 26, 1:25 PM EST, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
225 PM EDT Wed Jun 26 2024
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
.NEAR TERM...
Issued at 200 PM EDT Wed Jun 26 2024
For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
Light southerly flow has allowed for the Gulf coast sea-breeze to
make its way inland, creating scattered rain and thunderstorms to
pop up area wide. The main hazards from theses storms will be
gusty winds and locally heavy rainfall. Convection will begin to
die down after sunset, clearing out around 10pm. Inland
temperatures are in the upper 90s for SE GA and mid to upper 90s
for NE FL with slightly cooler temperatures along the coast.
Overnight temperatures will be in the low to mid 70s.
&&
.SHORT TERM...
(Thursday through Friday night)
Issued at 200 PM EDT Wed Jun 26 2024
Unusually hot and humid conditions for late June will stick around
through Friday with afternoon convection firing along the sea
breezes. Fairly deep southwesterly flow will be predominant amid a
deamplifying upper trough that will eventually be sheared being
sandwiched between two prominent upper ridges, one to the south and
another over the Southern Plains. Under this regime, a the Gulf sea
breeze will be dominant, likely kicking off an early bout of
convection through the late morning and early afternoon as it races
across to the northeast and collides with the pinned Atlantic sea
breeze each day. Weakening flow by Friday will allow a bit more
inland penetration of the Atlantic sea breeze realigning the
corridor of likely PoPs a bit further inland along and west of the I-
95. Main change between today and the Thursday/Friday period will be
a plume of moisture renegergizing PWATs to 2"+. Given this moisture
surge, shower and storm coverage will become numerous as sea breeze
and outflows interact during the afternoons. Convection will be
mainly diurnal in nature but a few peristent showers may push later
into the evening along a fizziling boundary laying across portions
of SE GA. Concerning storm hazards will be downburst winds, mostly
in the 30-50 mph neighborhood, and heavy downpours and localized
flooding concerns.
Temperatures will be hot with peak heat index values in the 103-109
degree range each day. The hottest areas will be right along the
coast where the sea breeze push could usher in dewpoints closer to
80F. Lows will be fairly balmy each night, hovering the mid/upper
70s to 80 along the coast.
&&
.LONG TERM...
(Saturday through next Wednesday)
Issued at 200 PM EDT Wed Jun 26 2024
Diurnal convection, dominanted by sea breezes and their
interactions, continues through the weekend. Weakening flow will
promote an inland push of both the Atlantic and Gulf sea breeze,
reducing storm chances for coastal zones over the weekend. Wet
period will continue into early next week but as upper ridging
gradually builds from the west and a shortwave attempts to ride
along its periphery and into the region. Guidance is maintain and
eastelry wave tracking across the southern Gulf and western
Carribean next week, which may also boost shower and storm chances
next week amid a well moistened profile. Abnormally hot and humid
conditions remain entrenched and will not budge through next week
with potential for Excessive Heat headlines, not unreasonable amid
the lengthy stretch of heat.
&&
.AVIATION...
(18Z TAFS)
Issued at 134 PM EDT Wed Jun 26 2024
Expect VFR conditions outside of thunderstorm activity. Scattered
rain and thunderstorms at TAF sites today dying down around
22-00Z and clearing out overnight. Brief drops in visibility due
to downpours with gusty and erratic winds will be possible with
thunderstorms. Another round of showers and storms are expected
to start up around 18-19Z. Winds will be mainly out of the
southwest inland with winds along the coast from the south-
southeast.
&&
.MARINE...
Issued at 200 PM EDT Wed Jun 26 2024
High pressure ridging over the area with fairly consistent
troughing will create winds predominately from the southwest in
the mornings and overnight and then shifting to south-
southeasterly in the afternoons as the sea-breeze makes its way
onshore. Daily afternoon showers and storms are possible over the
local waters into the weekend that could linger into the evening
hours.
Rip Currents: Moderate rip current risk today for NE FL and SE GA
beaches.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 74 95 74 94 / 10 60 30 50
SSI 77 94 78 92 / 20 50 30 50
JAX 74 96 76 96 / 20 60 20 60
SGJ 76 96 77 94 / 30 60 20 60
GNV 73 94 74 94 / 30 60 10 60
OCF 76 93 76 94 / 20 70 20 60
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 7 PM EDT this evening for FLZ021-024-033-120-
124-125-132-133-220-225-232-325-425.
GA...Heat Advisory until 7 PM EDT this evening for GAZ153-154-162-165-
166.
AM...None.
&&In the hours before
Special weather statement, Jun 26, 2:04 PM EST, 25 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
304 PM EDT Wed Jun 26 2024
FLZ033-038-125-132-133-137-232-237-325-261945-
Eastern Clay FL-Coastal St. Johns FL-Western Clay FL-
South Central Duval FL-Inland Flagler FL-Eastern Putnam FL-
Western Putnam FL-Coastal Duval FL-Inland St. Johns FL-
304 PM EDT Wed Jun 26 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN FLAGLER...ST.
JOHNS...NORTHEASTERN PUTNAM...NORTHEASTERN CLAY AND SOUTHEASTERN
DUVAL COUNTIES THROUGH 345 PM EDT...
At 304 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Fleming Island to near San Mateo. Movement was
northeast at 10 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Palatka, Orange Park, Green Cove Springs, Pomona Park, Hastings, East
Palatka, Unf, Mandarin, Fruit Cove, and World Golf Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2958 8125 2949 8162 3017 8180 3019 8177
3019 8174 3021 8174 3036 8152
TIME...MOT...LOC 1904Z 236DEG 10KT 3009 8173 2957 8157
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DUBOISSpecial weather statement, Jun 26, 2:09 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
309 PM EDT Wed Jun 26 2024
FLZ021-120-220-GAZ132-149-162-163-261945-
Western Hamilton FL-Eastern Hamilton FL-Suwannee FL-Atkinson GA-
Clinch GA-Coffee GA-Echols GA-
309 PM EDT Wed Jun 26 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN SUWANNEE...
HAMILTON...SOUTHWESTERN COFFEE...ECHOLS...ATKINSON AND NORTHWESTERN
CLINCH COUNTIES THROUGH 345 PM EDT...
At 308 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Alapaha to near Madison. Movement was east
at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Douglas, Jasper, Homerville, Pearson, Willacoochee, Jennings,
Statenville, Suwannee River State Park, Suwannee Springs, and Du
Pont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3063 8314 3080 8313 3081 8310 3085 8309
3085 8301 3087 8297 3118 8297 3119 8305
3128 8303 3140 8314 3144 8314 3152 8274
3036 8272 3036 8319 3039 8317 3042 8322
3046 8322 3047 8324 3062 8327 3063 8331
TIME...MOT...LOC 1908Z 258DEG 15KT 3132 8330 3046 8336
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DUBOISSpecial weather statement, Jun 26, 2:16 PM EST, 13 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
316 PM EDT Wed Jun 26 2024
GAZ153-154-261945-
Inland Glynn GA-Coastal Glynn GA-
316 PM EDT Wed Jun 26 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN GLYNN COUNTY
THROUGH 345 PM EDT...
At 316 PM EDT, Doppler radar was tracking a strong thunderstorm near
Thalmann, or 7 miles northwest of Dock Junction. A strong
thunderstorm was nearly stationary.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dock Junction, Country Club Estates, and Boys Estate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3123 8124 3121 8152 3139 8157 3133 8147
3134 8147 3133 8145 3133 8144 3131 8144
3128 8139 3129 8139 3128 8138 3130 8137
3131 8134 3130 8133 3130 8134 3128 8132
3128 8123
TIME...MOT...LOC 1916Z 257DEG 3KT 3129 8159
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DUBOISSpecial weather statement, Jun 26, 2:21 PM EST, 8 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
321 PM EDT Wed Jun 26 2024
FLZ021-120-220-GAZ162-262000-
Western Hamilton FL-Eastern Hamilton FL-Suwannee FL-Echols GA-
321 PM EDT Wed Jun 26 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN SUWANNEE...HAMILTON
AND SOUTHWESTERN ECHOLS COUNTIES THROUGH 400 PM EDT...
At 321 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Jennings to Live Oak. Movement was
northeast at 15 mph.
HAZARD...Wind gusts of 45 to 55 mph, half inch hail, excessive
cloud-to-ground lightning, and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible. Minor flooding due to heavy rainfall is possible.
Excessive cloud-to-ground lightning is occurring.
Locations impacted include...
Live Oak, Jasper, Jennings, White Springs, Suwannee Springs,
Crossroads, and Houston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3063 8314 3064 8314 3075 8286 3035 8268
3034 8268 3032 8272 3033 8272 3032 8274
3033 8276 3032 8278 3033 8279 3025 8280
3017 8301 3062 8316
TIME...MOT...LOC 1921Z 204DEG 15KT 3055 8307 3028 8297
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
HESSSpecial weather statement, Jun 26, 2:25 PM EST, 4 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
325 PM EDT Wed Jun 26 2024
FLZ033-038-133-137-138-262000-
Coastal Flagler FL-Coastal St. Johns FL-Inland Flagler FL-
Eastern Putnam FL-Inland St. Johns FL-
325 PM EDT Wed Jun 26 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN FLAGLER...SOUTHEASTERN
ST. JOHNS AND NORTHEASTERN PUTNAM COUNTIES THROUGH 400 PM EDT...
At 325 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hastings, moving east at 15 mph.
HAZARD...Wind gusts of 45 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hastings, Marineland, Federal Point, Crescent Beach, Saint Augustine
Shores, Butler Beach, Spuds, Dupont Center, and Elkton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2955 8151 2976 8157 2983 8125 2956 8118
TIME...MOT...LOC 1925Z 258DEG 12KT 2966 8144
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
DUBOISSpecial weather statement, Jun 26, 2:27 PM EST, 2 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
327 PM EDT Wed Jun 26 2024
GAZ136-152>154-262000-
Inland Glynn GA-Coastal Glynn GA-Brantley GA-Wayne GA-
327 PM EDT Wed Jun 26 2024
...A STRONG THUNDERSTORM WILL IMPACT GLYNN...NORTHEASTERN BRANTLEY
AND SOUTHERN WAYNE COUNTIES THROUGH 400 PM EDT...
At 327 PM EDT, Doppler radar was tracking a strong thunderstorm near
Thalmann, or near Dock Junction, moving east at 5 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Brunswick, Dock Junction, Country Club Estates, Waynesville,
Thalmann, and Boys Estate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3115 8176 3117 8177 3115 8179 3115 8181
3135 8182 3139 8156 3136 8152 3133 8147
3134 8147 3133 8145 3133 8144 3131 8144
3131 8142 3115 8141
TIME...MOT...LOC 1927Z 267DEG 6KT 3127 8159
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DUBOIS